Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2001, 2:36 AM CDT for Reynolds County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 2:36 AM CDT (07:36 UTC)
- Expired
- Apr 15, 2001, 3:00 AM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 150736 SVRSTL MOC179-150800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 236 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 300 AM CDT * AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF ELLINGTON...MOVING EAST AT 50 MPH. * LOCATIONS IN THE PATH... ELLINGTON GARWOOD CLEARWATER LAKE DEER RUN STATE FOREST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3730 9128 3713 9135 3705 9075 3732 9074 GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 10 hours 51 minutes earlier.
Area forecast discussion, Apr 14, 3:45 PM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SAT APR 14 2001 MID LVL SHORTWV TROF RACING TWD MO. SFC LOW HAS BEEN DVLPG THIS AFTN OVR OK PHNDL WITH WRMFNT-OGENESIS TAKING PLACE FRM W CNTRL INTO E CNTRL MO. MSTR A LTL LACKING IN OUR CWA BUT INCRSG S AND W. CLUSTER OF ELEVATED TSTORMS DVLPG OVR NE QUARTER OF KS THIS AFTN. THESE SHOULD SPREAD EWD ALG/N OF FNT TNGT. SPC HAS JUST ISSUED A TSTM WATCH OVR WRN MO IN/ARND MKC. LOOK FOR THIS ACTIVITY TO WORK EWD THRU NGT INTO CWA...HWVR MSTR RATHER SHALLOW AND DOES NOT LOOK TO RETURN QUITE QUICK ENUF TO BECOME A MAJOR PLAYER FOR CWA TNGT. THERE IS HOWEVER PRETTY GOOD WSWLY MID LVL FLOW RESULTING IN MDT DEEP-LAYER SHEAR AND MOISTURE IS NOT FAR AWAY...BEARS WATCHING FOR THE NIGHT. CDFNT FCST TO MOVE THRU AREA BY EARLY MRNG AND SHUD END PRECIP QUICKLY ENUF FOR MOST OF CWA TO KEEP A DRY EASTER SUNDAY MRNG. SPEED OF S/W RAPID ENUF THAT I HAVE DROPPED POPS IN ALL BUT EASTERN COUNTIES FOR EASTER WITH CLRG THRU DAY. IN LONG TERM LOOKING AT COOLER TEMPS...MAY BE SOME FREEZING TEMPS IN AREA SOON...BUT WILL NOT HIGHLIGHT ANYTHING ABOUT IT ATTM. WED MRNG STILL LOOKS LIKE BEST CHANCE IF ANY FRZG OCCURS. MENT CLOUDY SKIES FOR MON AND HAD A STRONG URGE TO MENT SHOWERS BUT MOST MODELS HAVE LOW POPS SO WL WAIT TO GIVE IT ANOTHER LOOK AT A LATER TIME. .STL...NONE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:22 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 38 min |
| Apr 14, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.